Alert archive / Florida / Red Flag Warnings in 2012

Red Flag Warning 37, NWS Tampa Bay, FL

November 23, 2012Pinellas County, Florida

NWS Tampa Bay, FL issued this red flag warning at Nov 23, 2012, 1:48 AM EST for Pinellas County, Florida. It took effect at Nov 23, 2012, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 23, 2012, 1:48 AM EST (06:48 UTC)
In effect from
Nov 23, 2012, 11:00 AM EST
Expired
Nov 23, 2012, 6:00 PM EST
In force
7 hr
Issued by
NWS Tampa Bay, FL

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 6.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2568 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

211 
WWUS82 KTBW 230648
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
148 AM EST FRI NOV 23 2012

...RED FLAG WARNING IN EFFECT FROM LATE FRIDAY MORNING THROUGH
FRIDAY AFTERNOON FOR PINELLAS...SARASOTA...AND LEE COUNTIES...

.SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES AND ERC
VALUES OF OVER 35 ARE ANTICIPATED TO LEAD TO RED FLAG CONDITIONS
FOR PINELLAS...SARASOTA...AND LEE COUNTIES LATE FRIDAY MORNING
THROUGH FRIDAY AFTERNOON.

FLZ050-060-065-232300-
/O.UPG.KTBW.FW.A.0016.121123T1600Z-121123T2300Z/
/O.NEW.KTBW.FW.W.0037.121123T1600Z-121123T2300Z/
PINELLAS-SARASOTA-LEE-
148 AM EST FRI NOV 23 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING FOR PINELLAS...SARASOTA...AND LEE COUNTIES...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

* WIND...NORTHERLY WINDS 6 TO 10 MPH.

* HUMIDITY...25 TO 30 PERCENT.

* ERC VALUES...35 OR ABOVE.

* IMPACTS...FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 22, 6:10 PM EST, 7 hours 38 minutes earlier.

Area forecast discussion, Nov 22, 6:10 PM EST, 7 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
610 PM EST THU NOV 22 2012

...PATCHY FROST EXPECTED OVER INTERIOR NATURE COAST ZONES LATE
TONIGHT...

...LIGHT FREEZE POSSIBLE SATURDAY NIGHT FOR INTERIOR NATURE COAST
ZONES...

.UPDATE...
23Z WATER VAPOR AND H4 RAP ANALYSIS SHOWS MID/UPPER LEVEL HEIGHTS
CONTINUING TO RISE OVER THE FL PENINSULA AS SHARP TROUGHING PULLS
EAST INTO THE WESTERN ATLANTIC AND IS REPLACED BY LONGWAVE RIDGING
ALONG THE EASTERN SEABOARD. A POTENT NORTHERN STREAM SHORTWAVE CAN
BE SEEN DIGGING SOUTH AND EAST OVER THE UPPER MIDWEST THIS EVENING.
THIS ENERGY WILL REPLACE THE CURRENT UPPER RIDGE AS IT EVOLVE INTO
A LONGWAVE EAST COAST TROUGH FOR THE FIRST HALF OF THE UPCOMING
WEEKEND. MOMENTUM ASSOCIATED WITH THIS TROUGH WILL ALSO HELP PUSH
ANOTHER REINFORCING COLD FRONT THROUGH THE REGION ON SATURDAY.

AT THE SURFACE...1020+MB HIGH PRESSURE EXTENDS FROM THE CENTRAL GULF
OF MEXICO TO GA/AL AND THEN NORTHEASTWARD TO THE MID-ATLANTIC
STATES. THIS RIDGE HAS MADE SOME PROGRESS EASTWARD TODAY AND THE
RESULTING LOCAL GRADIENT HAS WEAKENED. THE GRADIENT IS WEAKEST TO
THE NORTH OF I-4...AND IT WILL BE ACROSS THESE ZONES WHERE THE BEST
CHANCES FOR COMPLETE BOUNDARY LAYER DE-COUPLING WILL OCCUR AFTER
MIDNIGHT. THESE GOOD RADIATIONAL COOLING CONDITIONS SHOULD ALLOW
NORMALLY COLDER SECTION OF THE NATURE COAST ZONES TO BRIEFLY DROP
INTO THE MIDDLE 30S LATE TONIGHT. TEMPS IN THE MID 30S...SMALL
DEWPOINT DEPRESSION AND THE LIGHT/CALM WINDS SHOULD SUPPORT PATCHY
FROST TOWARD SUNRISE. THOSE WITH SENSITIVE OUTDOOR VEGETATION TO THE
NORTH OF THE I-4 CORRIDOR...ESPECIALLY FROM BROOKSVILLE TO CHIEFLAND
SHOULD TAKE NECESSARY FROST PRECAUTIONS. ELSEWHERE...TEMPERATURES
WIDESPREAD IN THE 40S ARE EXPECTED AWAY FROM THE COAST. IF WINDS CAN
DIMINISH ENOUGH...THEN A FEW READINGS IN THE UPPER 30S WILL ALSO BE
POSSIBLE FOR NORMALLY COLDER LOCATIONS OF HARDEE...DESOTO...AND
HIGHLANDS COUNTIES.

STACKED RIDGING/SYNOPTIC SUBSIDENCE WILL PROVIDE THE LOCAL AREA WITH
A DRY AND PLEASANT FRIDAY. PLENTY OF SUNSHINE WILL YIELD THE
INSOLATION FOR TEMPS TO REBOUND INTO THE LOWER 70S NORTH AND
LOWER/MID 70S SOUTH.

NEXT COLD FRONT WILL BE APPROACHING THE I-10 CORRIDOR FRIDAY
EVENING...AND THEN CROSS OUR REGION LATE FRIDAY NIGHT AND SATURDAY.
VERY LITTLE IN THE WAY OF COLUMN MOISTURE SHOULD RESULT IN THIS
BEING A DRY FRONTAL PASSAGE...AND RAIN CHANCES ARE BELOW 10%. A
REINFORCING SHOT OF COOL/DRY AIR WILL QUICKLY ADVECT ACROSS THE
PENINSULA IN THE WAKE OF THIS FRONT. SURFACE HIGH PRESSURE WILL ALSO
QUICKLY BUILD EASTWARD ALONG THE NORTHERN GULF COAST. IF CURRENT NWP
GUIDANCE HOLDS...THEN THE RIDGE WILL LIKELY BE CLOSE ENOUGH TO ALLOW
ANOTHER GOOD RADIATIONAL COOLING SETUP TO THE NORTH OF TAMPA BAY.
CURRENT MOS NUMBERS FROM BROOKSVILLE NORTHWARD TO CHIEFLAND AND
CROSS CITY SUGGEST WE MAY BE DEALING WITH A POTENTIAL LIGHT FREEZE
LATE SATURDAY NIGHT/EARLY SUNDAY MORNING. THOSE WITH AGRICULTURAL
INTERESTS TO THE NORTH OF I-4 SHOULD MONITOR FUTURE FORECASTS
CLOSELY. FROM I-4 SOUTHWARD...FREEZING TEMPERATURES ARE UNLIKELY...
HOWEVER WIDESPREAD UPPER 30S AND 40S ARE IN THE FORECAST.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS.

&&

.MARINE...
A RIDGE OF HIGH PRESSURE OVER THE GULF AND AN AREA OF LOW PRESSURE
IN THE ATLANTIC WILL CREATE A STRONG NORTHERLY WIND OVER THE WATERS
OFF WEST CENTRAL AND SOUTHWEST FLORIDA TODAY. WINDS WILL CONTINUE TO
REACH CAUTIONARY CRITERIA AT TIMES THROUGH THIS EVENING. HIGH
PRESSURE BUILDING INTO THE NORTHEAST GULF WILL DIMINISH WINDS BELOW
HEADLINE CRITERIA BY LATE TONIGHT AND THROUGH THE DAY ON FRIDAY.
ANOTHER COLD FRONT WILL CROSS THE FORECAST WATERS LATE FRIDAY NIGHT
AND SATURDAY FOLLOWED BY ANOTHER PERIOD OF NEAR CAUTIONARY LEVEL
NORTHERLY WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  48  73  54  72 /   0   0  10   0
FMY  47  74  51  76 /   0   0   0   0
GIF  42  74  47  74 /   0   0  10   0
SRQ  47  73  52  72 /   0   0  10  10
BKV  34  73  45  71 /   0   0  10   0
SPG  55  71  59  71 /   0   0  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY
     AFTERNOON FOR LEE-PINELLAS-SARASOTA.

GULF WATERS...NONE.

&&

UPDATE...MROCZKA
AVIATION...CLOSE
Hazardous weather outlook, Nov 22, 5:04 AM EST, 20 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
504 AM EST THU NOV 22 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-222215-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
504 AM EST THU NOV 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
RED FLAG WARNINGS ARE IN EFFECT FOR PINELLAS...SARASOTA AND LEE
COUNTY. DRY AIR OVER THE PENINSULA WILL COMBINE WITH DRY FUELS IN
THESE COUNTIES TO PRODUCE AN INCREASED RISK OF WILDFIRE SPREAD.
EXPECT DRY AIR TO LINGER THROUGH SATURDAY BEFORE A COLD FRONT
PUSHES INTO THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BARRON

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 1:00 PM ESTFreeze WatchTBW16 hr

Nearby

Red Flag Warnings in Florida, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.